MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Codes Fracture (1260); Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A direxion hi-flo was selected for a uterine fibroid embolization procedure.While injecting beadblock, the catheter clogged several times.Intermittent flushing was performed to resolve the clogging.During removal from the patient, the physician noticed that the outer shaft was broken and detached from the inner shaft.There had not been a lot of torquing of the catheter by the interventional radiologist.There were no patient complications, and the procedure was completed successfully.
 
Event or Problem Description
It was reported that a shaft break occurred.A direxion hi-flo was selected for a uterine fibroid embolization procedure.While injecting beadblock, the catheter clogged several times.Intermittent flushing was performed to resolve the clogging.During removal from the patient, the physician noticed that the outer shaft was broken and detached from the inner shaft.There had not been a lot of torquing of the catheter by the interventional radiologist.There were no patient complications, and the procedure was completed successfully.It was further reported that 3 syringes of beadblock mixed with contract were delivered using the microcatheter.There was no resistance or friction experienced during removal of the catheter.The anatomy was mildly tortuous.The patient status was okay post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the direxion microcatheter was returned to boston scientific for analysis.The device shaft was visually and microscopically analyzed for any damage.The devices shaft showed a fracture located 40cm from the hub.The device was not completely separated the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15624247
Report Number2124215-2022-42017
Device Sequence Number6470672
Product Code KRA
UDI-Device Identifier08714729839545
UDI-Public08714729839545
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0028895551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/18/2022
11/29/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/09/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown